Posted by Larry Hoover on May 4, 2007, at 6:45:00
In reply to Re: Seroquel can cause weight gain--at what dose?, posted by Honore on May 3, 2007, at 19:36:01
> Could someone translate 1.5 kg and 2.3 kg into pounds?
3 and 5 lbs., approximately, respectively.
Just for information's sake, Google's search bar is also a metric/imperial conversion tool. Just plug in "1.5 kg in pounds" (without the apostrophes), and see what you get.
> Also what dose seemed to be associated with weight gain?
Ed's source is British, and the American monograph doesn't give precisely the same info. From the U.S. one, they collapsed all doses (75-800 mg), and said: "the proportions of patients meeting a weight gain criterion of 7% of body weight were compared in a pool of four 3- to 6-week placebo-controlled clinical trials, revealing a statistically significantly greater incidence of weight gain for SEROQUEL (23%)". So, if a subject weighed e.g. 120 lbs., the criterion for "positive for weight gain" would be at least 8.4 lbs. increase, in a 3 to 6 week time frame. Gaining merely eight pounds would be "negative" for this criterion. It's really important to look at the definition for each criterion. You can "shape" the data in many ways.
> And what were the mechanisms, insofar as they were analyzed?
Well, that's not clear cut. In roughly the same proportions as those who experience these weight gains, we also find: a) significantly increased cholesterol and triglycerides; b) significant decreases in thyroid T4 output; and c) hyperglycemia. I wouldn't be surprised if they also might find changes in the satiety regulators leptin and ghrelin, which go hand in hand with these measured parameters.
I hope this helped answer your questions.